Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 96, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 30, 2012, 10:19 AM EST. It took effect at Dec 30, 2012, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 10:19 AM EST (15:19 UTC)
- In effect from
- Dec 30, 2012, 7:00 PM EST
- Expired
- Dec 31, 2012, 4:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
827 WHUS73 KIWX 301519 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 AM EST SUN DEC 30 2012 LMZ043-046-302330- /O.CAN.KIWX.SC.Y.0095.000000T0000Z-121231T1600Z/ /O.NEW.KIWX.SC.Y.0096.121231T0000Z-121231T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1019 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
252 WHUS73 KIWX 302106 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 PM EST SUN DEC 30 2012 LMZ043-046-310515- /O.CON.KIWX.SC.Y.0096.121231T0000Z-121231T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 406 PM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
190 WHUS73 KIWX 310413 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 PM EST SUN DEC 30 2012 LMZ043-046-311215- /O.CON.KIWX.SC.Y.0096.000000T0000Z-121231T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1113 PM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
105 WHUS73 KIWX 311006 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 506 AM EST MON DEC 31 2012 LMZ043-046-311600- /O.CON.KIWX.SC.Y.0096.000000T0000Z-121231T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 506 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 4 TO 8 FEET...SUBSIDING UNDER 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
090 WHUS73 KIWX 311528 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EST MON DEC 31 2012 LMZ043-046-312100- /O.EXT.KIWX.SC.Y.0096.000000T0000Z-121231T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1028 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 6 FEET...SUBSIDING UNDER 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
665 WHUS73 KIWX 312037 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EST MON DEC 31 2012 LMZ043-046-312145- /O.EXP.KIWX.SC.Y.0096.000000T0000Z-121231T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 337 PM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 4:13 AM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Dec 30, 4:13 AM EST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 AM EST SUN DEC 30 2012 .SHORT TERM... TODAY THROUGH MONDAY NIGHT...THE TEMPERATURE FORECAST FOR HIGHS TODAY IS VERY CHALLENGING AS COLD AIR ADVECTION WAS OCCURRING AHEAD OF THE CLEARING LINE. TEMPERATURES WERE FALLING INTO THE TEENS IN FAR NW INDIANA. HIGHS MOST AREAS SHOULD BE NEAR DAYBREAK WITH TEMPERATURES STEADY OR SLOWLY FALLING GIVEN SNOW PACK AND COLD AIR ADVECTION. WARM AIR ADVECTION WILL INCREASE TONIGHT WITH TEMPERATURES FALLING VERY LITTLE FROM HIGHS TODAY. FOR MONDAY AND MONDAY NIGHT...AN UPPER LEVEL TROF AND ASSOCIATED COLD FRONT WILL MOVE INTO THE FORECAST AREA. THE GARCIA METHOD VERIFIED WELL DURING THE LAST SYNOPTIC EVENT PER NAM. FOR MONDAY AND MONDAY NIGHT... USING THE 12KM NAM...THIS METHOD YIELDS JUST LIGHT SNOW ACCUMULATIONS...UP TO AN INCH. HAVE RAISED SNOW CHANCES TO NEAR 50 PERCENT OVER FAR SOUTHERN AREA WHERE BEST LIFT AND BETTER MOISTURE WILL BE. CURRENT THINKING IS SNOW AMOUNTS UP TO AN INCH ARE EXPECTED SOUTH AND SOUTHEAST OF FORT WAYNE. && .LONG TERM... PROBLEMATIC PD AS CHAOTIC SPLIT FLW PATTN CONTS AND REFLECTED WELL IN DISCONTINUOUS SOLUTION CONTINUITY ESP W/OFF HOUR RUNS OF GFS IN LTR PDS. IN FACT LTL SHARED CONSENSUS OR RUN CONTINUITY SEEN IN H5 HGTS AMG 00Z GUIDANCE MEMBERS WRT NRN STREAM SPLIT MID PD AND PRIMARY FTR OF NOTE. THUS CHGS THIS CYCLE WILL BE MINIMAL ALTHOUGH ALLBLEND CONSENSUS SOLUTION WILL CERTAINLY DAMPEN POTENTIAL INFLUENCE OF THIS SYS DUE TO IMPLIED MUCH SHALLOWER/WEAKER ARCTIC INTRUSION. && .AVIATION... WINDS HAVE BACKED TO THE WEST...ALLOWING LAKE EFFECT SNOW SHOWERS TO SHIFT NORTHEAST OF THE SBN TERMINAL. DRIER AIR UPSTREAM WAS ALLOWING CLEARING SKIES TO ADVANCE RAPIDLY ALL THE WAY INTO NE IL. HAVE ADJUSTED THE TIMING OF THE START OF THE VFR CONDITIONS...BUT STILL SOME UNCERTAINTY HOW FAR CLEARING WILL BE ABLE TO SPREAD NORTHEAST. CLEARING TIMES AT SBN AND FWA WILL LIKELY NEED TO BE ADJUST&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...T AVIATION...SKIPPER
Hazardous weather outlook, Dec 30, 5:56 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 AM EST SUN DEC 30 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-311100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 556 AM EST SUN DEC 30 2012 /456 AM CST SUN DEC 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-311100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 556 AM EST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 30, 8:32 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 AM EST SUN DEC 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM SNOW SAINT JOSEPH 42.11N 86.48W
12/30/2012 M1.5 INCH BERRIEN MI TRAINED SPOTTER
&&
MLRNearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.